Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 8:06 PM CDT for Tom Green County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2000, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 11, 2000, 9:00 PM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
687 WUUS54 KSJT 120111 SVRSJT TXC451-120200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 806 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES WEST OF WALL TO 17 MILES SOUTHWEST OF VANCOURT...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WALL AT 830 PM CDT VANCOURT AT 845 PM CDT IF YOU ARE CAUGHT OUTSIDE...TAKE COVER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 11, 2:44 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX NATIONAL WEATHER SERVICE SAN ANGELO, TX 313 AM CDT TUE APR 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR BROWN...COLEMAN...MASON...MCCULLOCH...MENARD...SAN SABA COUNTIES... AT 1930Z COLD FRONT STILL LINGERING IN NORTHERN TOM GREEN COUNTY. FRONT HAS DEFINITELY SLOWED ITS FORWARD MOVEMENT. WITH GOOD CAPS AHEAD OF FRONT...ONLY DECENT CHANCE PRECIP IN A GIVEN AREA RESTS WITH POSITIONING OF THE FRONT. LATEST RADAR LOOP SHOWING ACTIVITY WELL BEHIND FRONT WITH SOME ACTIVITY FIRING UP ALONG THE FRONT. BREAKS IN THE CLOUD COVER IS ALLOWING GOOD HEATING AND EXPECT SOME GOOD FLARE UP ALONG THE FRONT THROUGH WEST CENTRAL TEXAS WITHIN THE NEXT FEW HOURS...ESPECIALLY WITH CAPES OF 3000-4000 AND GOOD LIS. UPPER LEVEL LOW STILL SPINNING OVER THE FOUR CORNERS AREA AND FORECASTED TO BE OVER NORTHERN PANHANDLE BY 0900Z ON WEDNESDAY. MODELS UNCERTAIN ON RAIN EVENT FOR WEDNESDAY. MESOETA PROJECTS VORT MAX TO TAKE PRECIP OFF SOUTHEAST OF THE CWFA BY EARLY WEDNESDAY...AVN PROJECTS VORT MAX TO MOVE NORTHEAST OF THE CWFA...THUS MAINTAINING CHANCE OF RAIN THROUGH THE EASTERN HALF OF THE CWFA THROUGH MUCH OF THE DAY TOMORROW. OPTED TO GO WITH THE MESOETA AND ONLY KEEP SHOWER CHANCE IN NORTHWEST HILL COUNTRY TOMORROW MORNING. LOOKS LIKE THIS IS LAST SHOT AT PRECIP FOR A WHILE. LATEST MRF NOT TOO OPTIMISTIC IN THE EXTENDED. PRELIMS... ABI 050/062/050/067 4-00 SJT 052/064/051/070 5-00 JCT 059/068/052/069 72-0 .SJT...CAUTION ON AREA LAKES TONIGHT. .JCT...CAUTION ON AREA LAKES TONIGHT. 15 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:09 PM CDT | Tornado Warning | SJT | Concho, Runnels | 36 min |
| Apr 11, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Apr 11, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 50 min |
| Apr 11, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 61 min |
| Apr 11, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 65 min |
| Apr 11, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 66 min |
| Apr 11, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| Apr 11, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 66 min |
| Apr 11, 8:27 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 63 min |
| Apr 11, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 60 min |
| Apr 11, 8:51 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Apr 11, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 59 min |
| Apr 11, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 67 min |
| Apr 11, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.